MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number A2040-120
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the moderately calcified, 60% stenosed left popliteal and tibial arteries.The 4x120mm armada 14 percutaneous transluminal angioplasty (pta) balloon catheter was advanced without resistance, but when attempting to inflate the balloon, the pta completely failed to inflate despite holding pressure.The device was removed with no issue; however, the shaft was noted to be smashed, and a balloon rupture had occurred at an unknown pressure.A 3x120mm armada was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.Visual and functional analysis was performed on the returned device.The reported shaft damage and balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product issue.The investigation determined that the reported difficulties were likely due to case related circumstances.It is likely that the rupture occurred due to interaction with lesion calcification.Additionally, the damage to the shaft was also likely related to anatomical conditions.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9038923
Report Number2024168-2019-11783
Device Sequence Number13982573
Product Code DQY
UDI-Device Identifier08717648156168
UDI-Public08717648156168
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue NumberA2040-120
Device Lot Number8060541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight39